Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2014, 7:22 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 10, 2014, 8:30 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA
The radar
The Sterling radar (KLWX), 161 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:32 PM EDT | TSTM WND DMG | Campbelltown, PA | TREES AND WIRES DOWN IN SOUTH LONDONDERRY TWP AND PALMYRA BORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS51 KCTP 102322 SVRCTP PAC071-075-110030- /O.NEW.KCTP.SV.W.0096.140710T2322Z-140711T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 722 PM EDT THU JUL 10 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 830 PM EDT * AT 722 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VALLEY VIEW...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LANCASTER...EPHRATA...LITITZ...WILLOW STREET...PALMYRA...NEW HOLLAND...MANHEIM...EAST PETERSBURG...CORNWALL...AKRON...LEOLA... PARADISE...SALUNGA-LANDISVILLE...CAMPBELLTOWN...ROTHSVILLE... STRASBURG...BRICKERVILLE...TERRE HILL...QUENTIN AND TIMBER HILLS. THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 260 AND 274. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3993 7618 4022 7658 4033 7662 4017 7605 TIME...MOT...LOC 2322Z 299DEG 25KT 4028 7662 $$ DEVOIR
1 follow-up statement
338
WWUS51 KCTP 110008
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
808 PM EDT THU JUL 10 2014
PAC075-110017-
/O.CAN.KCTP.SV.W.0096.000000T0000Z-140711T0030Z/
LEBANON PA-
808 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEBANON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4015 7649 4022 7644 4025 7634 4017 7605
3993 7618
TIME...MOT...LOC 0007Z 305DEG 12KT 4010 7638
$$
PAC071-110030-
/O.CON.KCTP.SV.W.0096.000000T0000Z-140711T0030Z/
LANCASTER PA-
808 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN LANCASTER COUNTY...
AT 807 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2
MILES WEST OF EAST PETERSBURG CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST PETERSBURG...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...EPHRATA...LITITZ...WILLOW STREET...NEW HOLLAND...
MANHEIM...EAST PETERSBURG...AKRON...LEOLA...PARADISE...
SALUNGA-LANDISVILLE...ROTHSVILLE...STRASBURG...BRICKERVILLE...TERRE
HILL...BAREVILLE...LEACOCK...BROWNSTOWN...LAMPETER AND INTERCOURSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4015 7649 4022 7644 4025 7634 4017 7605
3993 7618
TIME...MOT...LOC 0007Z 305DEG 12KT 4010 7638
$$
DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:35 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 10, 5:35 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 PM EDT THU JUL 10 2014 .SYNOPSIS... A PERSISTENT UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL DAMPEN AS IT CROSSES THE NEW ENGLAND STATES INTO THE WEEKEND...WITH A WEAKENING QUASI-STATIONARY FRONT TRAILING SOUTHWARD ALONG THE MID ATLANTIC COAST. DESPITE THE INFLUENCE OF HIGH PRESSURE AT THE SURFACE...THE AREA WILL REMAIN VULNERABLE TO ISOLATED SHOWERS AND THUNDERSTORMS INTO THE FIRST PART OF THE WEEKEND. A SERIES OF REINFORCING COLD FRONTS WILL PROVIDE SEVERAL OPPORTUNITIES FOR RAINFALL THROUGH EARLY NEXT WEEK...WHILE HELPING TO CARVE OUT A HIGHLY ANOMALOUS UPPER TROUGH AND BONAFIDE POLAR VORTEX ACROSS SOUTHEASTERN CANADA AND THE UPPER GREAT LAKES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS/STORMS DEVELOPING ACROSS THE REGION WHICH LAYS MAINLY NORTH OF YESTERDAYS COLD FRONT PASSAGE BUT SFC ANALYSIS SHOWS A STILL MOIST LOWER AIR MASS. DEVELOPMENT IS BEING AIDED BY SHORTWAVE/JETSTREAK ROUNDING THE BASE OF THE UPPER TROF OVER THE OHIO VALLEY. LIGHT AND VARIABLE SFC WINDS AND RELATIVELY WEAK WINDS THROUGH JUST ABOVE 850MB ARE CAUSING THE STORMS TO MOVE SLOWLY EAST. WITH SLOW MOVEMENT AND SFC DEWPOINTS IN THE MID 60S...HAVE ADDED MENTION OF HEAVY RAIN TO ZONES/GRIDS. ACTIVITY SHOULD REMAIN ISOLATED TO SCATTERED GIVEN LACK OF LARGER SCALE FORCING MECHANISM...SO WILL HOLD OFF A FLOOD WATCH AT THIS POINT. A SHOWER OR TWO MAY LINGER OVER THE SRN ZONES PAST SUNSET...BUT HIGH PRESSURE WILL DOMINATE FOR THE MOST PART WITH CLEARING AND PATCHY VALLEY FOG DEVELOPING OVERNIGHT AND INTO EARLY FRIDAY MORNING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... VERY LITTLE CHANGE IN THE OVERALL PATTERN EXPECTED INTO DAY 2 WITH EVEN WEAKER FORCING ALOFT DUE TO DAMPENING OF UPPER TROUGH. EXPECT BULK OF PCPN TO REMAIN CONFINED TO ERN NC/VA TO THE DELMARVA NEAR Q-STNRY FRONT AND HI MSTR PWS AXIS. STILL CAN NOT RULE OUT AN ISOLD SHRA/TSTM DURING THE AFTN OVER ERN PORTIONS OF THE CWA BUT POPS WILL BE BARELY MENTIONABLE/AOB 20 PCT. TEMPS SHOULD EDGE A LITTLE WARMER THAN TODAY. STG WAA UPSTREAM OVER THE GRT LKS/OH VLY WILL LKLY BRING SOME MID-HIGH CLOUDS INTO WRN SXNS BY 12Z SAT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE AREA SHOULD BE IN MORE OF A RETURN FLOW REGIME BY SAT AS THE SFC HIGH SLIPS OFF THE EAST COAST. STILL CANT RULE OUT AN ISOLD SHRA/TSTM IN SPOTS WHILE MOST AREAS STAY DRY. STALLED FRONT ALONG THE SOUTHEAST COAST SHOULD PIVOT BACK NWD AS WARM FRONT SAT NGT INTO EARLY SUNDAY WITH S-SWLY LLJ INC LLVL MSTR FLUX THRU THE UPPER OH VLY INTO WRN PA IN ADVANCE OF LEAD SHORTWAVE ENERGY AND ASSOCD SFC COLD FRONT MOVG SEWD ACRS THE GRT LKS-MIDWEST. AMPLIFICATION OF THE UPPER PATTERN BEGINS EARLY NEXT WEEK WITH A MODEL CONSENSUS GENERALLY INDICATING A FRONTAL PCPN AXIS SHIFTING SEWD THRU THE GRT LKS/OH VLY REGIONS INTO CENTRAL PA SUN-MON. ALTHOUGH PREDICTABILITY IS TOO LOW ATTM...A SEVERE WX THREAT SHOULD SPREAD SEWD IN TIME FROM THE UPPER MIDWEST/GRT LKS/OH VLY INTO THE MID ATLC AND NORTHEAST STATES...ALONG SRN PERIPHERY OF STRONGER WINDS/CYC FLOW ALOFT AND SEVERAL REINFORCING COLD FRONTAL SURGES ASSOCIATED WITH THE AMPLIFYING SYNOPTIC UPPER TROUGH. EACH COLD FRONTAL SURGE WILL PROVIDE AN OPPORTUNITY FOR SHOWERS/TSTMS THROUGH AT LEAST TUESDAY. THE HIGHLY ANOMALOUS AMPLIFICATION OF THE LARGE SCALE PATTERN IS A VIRTUAL LOCK BY THE END OF THE PERIOD AS INDICATED BY ALL MEDIUM RANGE GLOBAL NUMERICAL MODELS AND ENSEMBLE SYSTEMS. THIS WELL- ADVERTISED HIGH MERIDIONAL EVENT WILL FEATURE A FULL-LATITUDE RIDGE AND SEARING HEAT OUT WEST...NOT BE BE OUTDONE BY THE RETURN OF THE POLAR VORTEX IN THE EAST OVER QUE/ONT AND THE UPPER GREAT LAKES. CONSIDERING THE MAGNITUDE OF THE UPPER LEVEL TROUGH WITH 500MB STANDARDIZED ANOMALIES ON THE ORDER OF -3 TO -4SD IN BOTH THE DETERMINISTIC GLOBAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS...CONFIDENCE IN A PERIOD OF BELOW AVG TEMPS /DURING WHAT IS CLIMATOLOGICALLY THE HOTTEST TIME OF THE YEAR/ IS VERY HIGH FROM TUE-THU OF NEXT WEEK. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST INTO THE LOWER SUSQUEHANNA VALLEY THROUGH 00Z. TERMINALS WILL REMAIN VFR UNLESS A STRAY STORM WANDERS INTO THE AIRSPACE...WHICH WOULD CAUSE CONDITIONS TO BRIEFLY CRASH TO IFR OR LOWER. MESO MODELS SUPPORT THE IDEA THAT THE CONVECTION WILL DIE OFF RAPIDLY AFTER SUNDOWN. CLEARING SKIES THIS EVENING AND A LIGHT WIND WILL PROMOTE PATCHY FOG LATER THIS EVENING AND OVERNIGHT...ESP WHERE RAIN FALLS OVER THE NEXT FEW HOURS. HIGH PRESSURE SHOULD SUPPORT WIDESPREAD VFR CONDS FRIDAY AND SAT WITH A LINGERING SLIGHT CHANCE OF AFTERNOON SHOWERS AND AREAS OF NIGHTTIME FOG...ESP OVER SRN AIRFIELDS. UPPER LOW MOVING INTO THE NORTHEAST LATE THIS WEEKEND WILL LEAD TO UNSETTLED CONDS. OUTLOOK... SAT...PATCHY AM FOG POSSIBLE. SUN-TUE...BRIEF...MAINLY PM...THUNDERSTORM IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...GARTNER SHORT TERM...GARTNER/STEINBUGL LONG TERM...RXR AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Jul 10, 4:31 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 AM EDT THU JUL 10 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 431 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:19 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU JUL 10 2014
PAZ027-028-102045-
MIFFLIN PA-JUNIATA PA-
419 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHIPPLE DAM STATE PARK...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LEWISTOWN...BURNHAM...MILROY...HIGHLAND PARK...YEAGERTOWN AND
REEDSVILLE AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...WAGNER...
MIFFLIN...MAITLAND...MIFFLINTOWN AND PORT ROYAL.
LAT...LON 4064 7775 4068 7769 4068 7770 4070 7770
4072 7768 4071 7735 4070 7734 4050 7741
TIME...MOT...LOC 2019Z 285DEG 15KT 4070 7779
DEVOIRSpecial weather statement, Jul 10, 4:46 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT THU JUL 10 2014
PAZ027-028-056-102115-
MIFFLIN PA-JUNIATA PA-PERRY PA-
446 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
NEAR LEWISTOWN...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND TORRENTIAL RAIN WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALFARATA...BELLTOWN AND WALNUT AROUND 450 PM EDT.
MCALISTERVILLE...MCCLURE AND MEXICO AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THOMPSONTOWN...EAST
SALEM...WAGNER...PORT ROYAL...MIFFLIN...MAITLAND AND MIFFLINTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAIN MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4042 7723 4046 7735 4046 7736 4047 7737
4056 7764 4074 7758 4071 7735 4070 7733
4068 7716 4068 7713
TIME...MOT...LOC 2044Z 286DEG 21KT 4063 7752
LA CORTESpecial weather statement, Jul 10, 4:49 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT THU JUL 10 2014
PAZ026>028-102130-
MIFFLIN PA-JUNIATA PA-HUNTINGDON PA-
449 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 449 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOUNT UNION...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOUNT UNION AROUND 500 PM EDT.
BLACKLOG AROUND 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEWTON HAMILTON...
MAPLETON...SHIRLEYSBURG AND KISTLER.
LAT...LON 4031 7802 4042 7799 4043 7763 4030 7766
4023 7775 4024 7777
TIME...MOT...LOC 2049Z 277DEG 20KT 4034 7793
EVANEGOSpecial weather statement, Jul 10, 6:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 PM EDT THU JUL 10 2014 PAZ056-057-059-063-102245- CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA- 611 PM EDT THU JUL 10 2014 ...STRONG THUNDERSTORMS ARE AFFECTING THE AREA... AT 610 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW BUFFALO TO NEAR LOYSVILLE...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... DUNCANNON AND NEW BUFFALO AROUND 620 PM EDT. LINGLESTOWN...SCHLUSSER...NEW BLOOMFIELD...SHERMANSDALE...CARLISLE SPRINGS AND DEHART DAM AROUND 640 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CITY ISLAND... HARRISBURG AREA COMMUNITY COLLEGE...DAUPHIN...HALIFAX...LANDISBURG AND ENDERS. THIS INCLUDES THE FOLLOWING INTERSTATES... THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 237. INTERSTATE 81 BETWEEN MILE MARKERS 53 AND 78. INTERSTATE 83 BETWEEN MILE MARKERS 41 AND 43...AND BETWEEN MILE MARKERS 49 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4047 7654 4019 7696 4034 7741 4050 7701 TIME...MOT...LOC 2210Z 280DEG 13KT 4048 7700 4033 7737 EVANEGO
Special weather statement, Jul 10, 6:31 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT THU JUL 10 2014
PAZ033-034-102315-
BEDFORD PA-SOMERSET PA-
631 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 630 PM EDT...DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS
OVER SOUTHEASTERN SOMERSET COUNTY. THE STRONGEST WAS NEAR LAKE
GORDON...MOVING EAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS IN
EXCESS OF 30 MPH.
A STRONG THUNDERSTORM WILL BE NEAR...
LAKE GORDON AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ELLERSLIE...
WELLERSBURG...CALLIMONT AND HYNDMAN.
LAT...LON 3972 7897 3995 7893 3991 7855 3976 7858
3972 7860
TIME...MOT...LOC 2230Z 280DEG 10KT 3981 7882
DEVOIRSpecial weather statement, Jul 10, 7:13 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT THU JUL 10 2014
PAZ057-059-066-110000-
DAUPHIN PA-LANCASTER PA-LEBANON PA-
713 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 713 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINGLESTOWN...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RUTHERFORD AND SKYLINE VIEW AROUND 720 PM EDT.
HUMMELSTOWN AND PENN NATIONAL RACE COURSE AROUND 730 PM EDT.
HERSHEY AND PALMYRA AROUND 740 PM EDT.
ELIZABETHTOWN AND CAMPBELLTOWN AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS...PENN
STATE COLLEGE OF MEDICINE...HERSHEY PARK...ONO AND MOUNT GRETNA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 254 AND 268.
INTERSTATE 81 BETWEEN MILE MARKERS 75 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4027 7680 4040 7671 4041 7630 4040 7629
4010 7647
TIME...MOT...LOC 2313Z 294DEG 18KT 4033 7680
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:12 PM EDT | Special Weather Statement | CTP | Carbon | 33 min |
| Jul 10, 3:29 PM EDT | Special Weather Statement | CTP | Centre | 46 min |
| Jul 10, 3:38 PM EDT | Special Weather Statement | CTP | Mifflin | 37 min |
| Jul 10, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 49 min |
| Jul 10, 3:45 PM EDT | Special Weather Statement | CTP | Franklin | 30 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 39 min |
| Jul 10, 4:14 PM EDT | Special Weather Statement | CTP | Franklin | 31 min |
| Jul 10, 4:19 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 26 min |
| Jul 10, 4:46 PM EDT | Special Weather Statement | CTP | Juniata | 29 min |
| Jul 10, 4:49 PM EDT | Special Weather Statement | CTP | Huntingdon | 41 min |
| Jul 10, 6:11 PM EDT | Special Weather Statement | CTP | Dauphin | 34 min |
| Jul 10, 6:57 PM EDT | Areal Flood Advisory | CTP | Dauphin | 3 hr |
| Jul 10, 7:13 PM EDT | Special Weather Statement | CTP | Lebanon | 47 min |
| Jul 10, 7:24 PM EDT | Special Weather Statement | CTP | York | 36 min |
| Jul 10, 7:59 PM EDT | Special Weather Statement | CTP | York | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.